Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 136, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2007, 3:19 PM EDT for Summit County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 19, 2007, 3:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Summit County, OH
The radar
The Cleveland radar (KCLE), 42 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:48 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 19, 2:48 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 248 PM EDT TUE JUN 19 2007 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS EVENING. HIGH PRESSURE WILL BUILD OVER THE REGION ON WEDNESDAY. A WEAK BACK DOOR COLD FRONT IS EXPECTED TO MOVE THROUGH THE NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATED TO REMOVE AFTERNOON WORDING. THE COLD FRONT IS MAKING GOOD PROGRESS THROUGH THE FORECAST AREA. SEVERE THUNDERSTORM WATCH WILL CONTINUE FOR MOST COUNTIES ALONG AND EAST OF I-71. THUNDERSTORMS LIKELY THROUGH THE EARLY PART OF THE EVENING THROUGH THE EASTERN PART OF WARNING AREA. THUNDERSTORMS SHOULD BE THROUGH MOST OF THE FORECAST AREA BY 7PM. I WILL MENTION A LEFT OVER WEATHER GROUP FOR THIS EVENING BUT BRING A RAPID DECREASE IN PCPN AFTER 7PM. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... THE PRIMARY FOCUS FOR THE SHORT TERM WILL BE THE BACK DOOR COLD FRONT ON THURSDAY AND THE DEVELOPMEMT OF A SURFACE LOW ON THE FRONT FRIDAY. THE MODELS ARE IN GOOD AGREEMENT WITH THE MOVEMENT OF A WEAK COLD FRONT THURSDAY ACROSS THE COUNTY WARNING AREA. THE FRONT WILL BECOME STATIONARY OVER CENTRAL/SOUTHERN OHIO THURSDAY EVENING. THE AMOUNT OF PCPN GENERATED BY THIS FRONT WILL BE LITTLE TO NONE. THE SYSTEM LACKS DYNAMICS AND IS MOISTURE STARVED. THE CURRENT FORECAST HAS SLIGHT CHC SHOWERS IN THE AFTERNOON THURSDAY. FOR CONSISTENCY PURPOSES I WILL LEAVE THE PCPN IN THE FORECAST BUT I AM NOT OPTIMISTIC WITH THE PCPN. ON FRIDAY THE MODELS DIVERGE. THE ETA IS VERY QUICK WITH THE DEVELOPMENT OF A SURFACE LOW OVER THE UPPER MISSISSIPPI VALLEY MOVING IT EASTWARD INTO WESTERN OHIO DURING THE DAY FRIDAY. THE GFS IS SLOWER WITH THE SURFACE SYSTEM THAN THE NAM BUT FASTER THAN THE GFS WAS ON THE 00Z RUN. AFTER LOOKING AT THE TIMING FROM THE 00Z GFS AND ECMWF...I BELIEVE THE NAM TO BE A BIT FAST ON FRIDAY. WITH THAT BEING SAID...I DO NOT WANT TO COMPLETELY IGNORE IT SINCE THE TREND OF THE GFS IS TO SPEED UP. I WILL INTRODUCE A SLGT CHC PCPN FOR NW OH ON FRIDAY AND PCPN MOST LOCATIONS A SOME POINT FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH MONDAY/... NO MAJOR SHIFTS IN THE LONG TERM TRENDS. MODELS IN FAIR AGREEMENT WITH A COLD FRONT AND WEAK SURFACE LOW OVER THE OHIO VALLEY ON SATURDAY. THE ECMWF IS STRONGER WITH BOTH THE UPPER LEVEL WAVE AND THE SURFACE LOW. HOWEVER...THE TIMING OF THE ECMWF AND GFS ARE IN GOOD AGREEMENT WITH THE FRONTAL PASSAGE 12Z-18Z ON SATURDAY. I WILL INCREASE CURRENT POPS ON SATURDAY FROM SLGT CHC TO SCATTERED. THE NEXT SYSTEM OF CONCERN WILL BE TUESDAY. MODELS DEVELOP A SURFACE LOW OVER THE PLAINS ON MONDAY. THE ECMWF IS VERY AGGRESSIVE WITH THE LOW AND DEVELOPS A 984 SURFACE LOW OVER CANADA BY 12Z TUES. THE ECMWF ALSO SWEEPS A COLD FRONT THROUGH THE FORECAST AREA ON TUES. THE GFS IS MUCH WEAKER AND SLOWER WITH THIS SYSTEM. THE GFS HAS A 1004MB LOW AT THE SAME TIME PERIOD WITH THE COLD FRONT OVER THE UPPER LAKES. THIS IS A SIGNIFICANT DIFFERENCE IN MODELS. THE GFS LOOKS A LITTLE MORE REALISTIC IN THE SCENARIO. I WILL LEAN TOWARD THE GFS SOLUTION FOR TUESDAY BUT A THERE IS A LARGE DEGREE OF UNCERTAINITY. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... CDFNT MOVG E ACRS OHIO THIS AFTN WILL RESULT IN SHOWERS AND TSTMS. BEHIND THE COLD FRONT MUCH DRIER AIR MASS IS LOCATED. DUE TO THE INCREASED TSTMS ACTIVITY...I WILL PROBABLY PUT IN TSTMS AT MOST TAF SITES. HIGH PRESSURE BUILDS INTO THE FORECAST AREA ON WEDNESDAY RESULTING IN VFR WEATHER CONDITIONS. HI PRES DOMINATES MOST OF THE EXTENDED PD WEDNESDAY THRU SAT AND SHUD RESULT IN VFR CONDS. MODELS SHOW PSBL WK LOW PRES SYS MOVG THRU LATE FRI NITE OR SAT WHICH WOULD BRING A CHANCE OF SHOWERS AND TSTMS. && .MARINE... COLD FRONT JUST INTO THE WESTERN BASIN OF LAKE ERIE WILL MOVE EAST OF THE LAKE TONIGHT. AS FRONT MOVES EAST OF LAKE TONIGHT WINDS WILL TURN NORTHWEST AND REACH BORDERLINE SMALL CRAFT ADVISORY CRITERIA. WINDS WILL DIE DOWN QUICKLY TOMORROW MORNING AS HIGH PRESSURE QUICKLY BUILDS IN FROM THE WEST. MODELS STILL DIFFER ON LOW PRESSURE SYSTEM MOVING THRU LAKE ERIE AREA FRI THRU SAT SO LOW CONFIDENCE ON WNDS THEN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR LEZ142>149. && SYNOPSIS...GARNET NEAR TERM...GARNET SHORT TERM...GARNET LONG TERM...GARNET AVIATION...BC MARINE...DJB
Hazardous weather outlook, Jun 19, 5:14 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 514 AM EDT TUE JUN 19 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-200915- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 514 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS...MAINLY EAST OF INTERSTATE 71...ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. KOSARIK
In the hours before
Local storm report, Jun 19, 3:07 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG MEADVILLE 41.65N 80.15W
06/19/2007 CRAWFORD PA LAW ENFORCEMENT
TREES DOWN COUNTYWIDE BETWEEN
COCHRANTON...MEADVILLE...AND SPARTANSBURG.
0253 PM TSTM WND DMG MENTOR 41.69N 81.33W
06/19/2007 LAKE OH NWS EMPLOYEE
TWO LARGE TREES DOWN.
&&
ASTIFANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:30 AM EDT | Marine Weather Statement | CLE | 60 min | |
| Jun 19, 12:08 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 52 min |
| Jun 19, 12:09 PM EDT | Special Marine Warning | CLE | 66 min | |
| Jun 19, 12:25 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 51 min |
| Jun 19, 12:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 45 min |
| Jun 19, 12:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 19, 1:22 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 53 min |
| Jun 19, 1:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Jun 19, 1:43 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 62 min |
| Jun 19, 2:11 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 64 min |
| Jun 19, 2:40 PM EDT | Special Marine Warning | CLE | 65 min | |
| Jun 19, 2:40 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 65 min |
| Jun 19, 2:49 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 56 min |
| Jun 19, 2:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 50 min |
| Jun 19, 3:07 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 53 min |
| Jun 19, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 67 min |
| Jun 19, 3:12 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 19, 3:13 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 62 min |
| Jun 19, 3:38 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 47 min |
| Jun 19, 3:41 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 56 min |
| Jun 19, 4:00 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 60 min |
| Jun 19, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 68 min |
| Jun 19, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 55 min |
| Jun 19, 2:15 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 60 min |
| Jun 19, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 57 min |
| Jun 19, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 76 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.